MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL LUMEN PICC W/MST; VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL LUMEN PICC W/MST; VASCU-PICC
Model Number MR170126024S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device was placed under fluoroscopy on (b)(6) 2023.During night shift on (b)(6) 2023 a leak was discovered during flushing.The picc has a hole near the catheter wing in the patient's vein.No harm to patient.
 
Additional Manufacturer Narrative
The 2.6f picc was returned for evaluation with approximately 15 cm of lumen still attached.Visual inspection revealed a kink in the lumen approximately 0.5cm from the hub.When the device was flushed through the luer with the white clamp no leak was noted.When flushed through the luer with the red clamp a leak was noted at the location of the kink.Under magnification a burst in the lumen can be seen beginning 0.2 cm from the hub.The hole runs along the length of the lumen for approximately 0.5 cm.A definitive root cause cannot be determined.The device subassembly is received from an external supplier and is visually and functionally inspected.Incoming inspection includes visual inspection for kinks, holes, gaps, and functional testing for leaks.At the completion of the final manufacture processes, the catheters are 100% leak tested.Catheter lumens with damage, such as holes, ruptures, tears and/or small pinholes will be detected during this test.Excessive external pressure applied to the lumen may be a contributing cause for this type of failure.The instructions for use (ifu) contains the following warnings and precautions: *small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.*do not use sharp instruments near the extension lines or catheter lumen.*do not use scissors to remove dressing.*examine catheter lumen and extension(s) before and after each infusion for damage.*do not flush against resistance.*if resistance is encountered to aspirating or flushing, the lumen may be partially or completely occluded.If the lumen will neither aspirate nor flush, and it has been determined that the catheter is occluded with blood, follow institutional declotting procedure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X 50CM DUAL LUMEN PICC W/MST
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key17143229
Report Number2518902-2023-00045
Device Sequence Number11229797
Product Code LJS
UDI-Device Identifier00884908105131
UDI-Public00884908105131
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2025
Device Model NumberMR170126024S
Device Catalogue NumberMR170126024S
Device Lot NumberMQNB630
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date06/29/2023
Date Device Manufactured11/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown